MAUDE Adverse Event Report: LIVANOVA DEUTSCHLAND ESSENZ CENTRIFUGAL PUMP DRIVE UNIT; CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS

LIVANOVA DEUTSCHLAND ESSENZ CENTRIFUGAL PUMP DRIVE UNIT; CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS
Model Number CPD
Medical Device Problem Code Increased Pump Speed (1501)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/06/2025
Type of Reportable Event Malfunction
Event or Problem Description
Livanova deutschland received a report that the centrifuge pump used on essenz heart lung machine (hlm) started on its own, during priming.There was no patient injury.
 
Additional Manufacturer Narrative
A.1.-a.5.Patient information was not provided.H11: livanova deutschland manufactures the essenz centrifugal pump drive unit.The incident occurred in zurich, switzerland.Through follow-up communication livanova learned the following additional information: the centrifugal pump started automatically on its own and no error message was displayed.In addition, it was reported formation of mixture of air and liquid.Further clarification is ongoing.If any additional information pertinent to the reported event is received, it will be provided in a supplemental report.
 
Additional Manufacturer Narrative
H11: the analysis of the log files revealed no technical error message displayed onto the unit.No technical error referring to a deviation of the centrifugal pump drive was stored.Complaint database review revealed no further similar events since unit's manufacturing date for involved device, and no other occurrences of the reported failure mode were reported.The event could be considered an isolated event.Based on investigation findings, a hardware malfunction of the centrifugal pump could be ruled out, and the root cause of the reported issue could not be determined.The risk is in the acceptable region.No specific action was currently deemed necessary.Livanova will keep monitoring the market.
 
Event or Problem Description
See initial report.

Brand Name
ESSENZ CENTRIFUGAL PUMP DRIVE UNIT
Common Device Name
CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
LIVANOVA DEUTSCHLAND
lindberghstrasse 25
munich 80939
GM  80939
Manufacturer (Section G)
LIVANOVA DEUTSCHLAND
lindberghstrasse 25
munich 80939
GM   80939
Manufacturer Contact
antonella donatiello
14401 w. 65th way
arvada, CO 80004
MDR Report Key22978840
Report Number9611109-2025-90343
Device Sequence Number21189679
Product Code DTQ
UDI-Device Identifier04033817903031
UDI-Public(01)04033817903031(11)231128
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K232291
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 12/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCPD
Device Catalogue Number60-04-50
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/06/2025
Supplement Date Received by Manufacturer11/20/2025
Initial Report FDA Received Date09/05/2025
Supplement Report FDA Received Date12/10/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/28/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown